Advertisement

Reactions Weekly

, Volume 1729, Issue 1, pp 204–204 | Cite as

Pantoprazole/ramipril/sodium chloride

Hyponatraemia and osmotic demyelination syndrome: case report
Case report
  • 57 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 59-year-old man developed severe hyponatraemia during treatment with ramipril and pantoprazole. He also developed osmotic demyelination syndrome following rapid correction of hyponatraemia with sodium chloride.

The man was admitted with constipation for three weeks and increasing lethargy, poor appetite and intermittent vomiting for two weeks. It was also reported that, he spoke incoherently and appeared confused a few days before the current presentation. His medical history included hypertension and ischaemic heart disease for five years. He had been receiving ramipril and pantoprazole [dosages and routes not stated], along with concomitant aspirin, atorvastatin, bisoprolol and clopidogrel. On admission, he was noted to be drowsy during an examination in the emergency room....

Reference

  1. Halim SA, et al. Treatment response in osmotic demyelination syndrome presenting as severe parkinsonism, ptosis and gaze palsy. BMJ Case Reports 2018: 225751, 21 Oct 2018. Available from: URL: http://doi.org/10.1136/bcr-2018-225751 - Malaysia

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations